Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 27, 2017, 3:46 PM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 20 counties in Texas. It took effect at Feb 28, 2017, 11:00 AM CST. It was in force for 8 hr. 37 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 27, 2017, 3:46 PM CST (21:46 UTC)
- In effect from
- Feb 28, 2017, 11:00 AM CST
- Expired
- Feb 28, 2017, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 12:25 PM CST | HIGH SUST WINDS 41 | 3 Ene Perryton, TX | |
| Feb 28, 12:53 PM CST | NON-TSTM WND GST 58 | 3 Sw Dalhart, TX | |
| Feb 28, 12:55 PM CST | HIGH SUST WINDS 40 | 3 W Dumas, TX | |
| Feb 28, 1:05 PM CST | HIGH SUST WINDS 45 | 3 Sse Boise City, OK | |
| Feb 28, 1:07 PM CST | NON-TSTM WND GST 62 | 11 Wnw Bootleg, TX | |
| Feb 28, 1:15 PM CST | HIGH SUST WINDS 40 | 2 E Goodwell, OK | |
| Feb 28, 1:22 PM CST | NON-TSTM WND GST 59 | 2 W Guymon, OK | |
| Feb 28, 1:35 PM CST | HIGH SUST WINDS 41 | 3 Ene Perryton, TX | |
| Feb 28, 1:35 PM CST | NON-TSTM WND GST 58 | 2 E Goodwell, OK | |
| Feb 28, 1:38 PM CST | NON-TSTM WND GST 71 | 11 Wnw Bootleg, TX | |
| Feb 28, 2:15 PM CST | HIGH SUST WINDS 45 | 2 Wnw Hereford, TX | |
| Feb 28, 2:20 PM CST | HIGH SUST WINDS 40 | 1 Nw Boys Ranch, TX | |
| Feb 28, 2:30 PM CST | NON-TSTM WND GST 59 | 2 Wnw Hereford, TX | |
| Feb 28, 2:36 PM CST | NON-TSTM WND GST 65 | 10 Ese Valley De Oro, TX | |
| Feb 28, 2:40 PM CST | NON-TSTM WND GST 63 | 10 Ese Valley De Oro, TX | |
| Feb 28, 2:54 PM CST | WILDFIRE 0 | 2 Ene Pampa, TX | |
| Feb 28, 2:59 PM CST | NON-TSTM WND GST 63 | 2 W Guymon, OK | |
| Feb 28, 3:05 PM CST | HIGH SUST WINDS 42 | 3 Sse Boise City, OK | |
| Feb 28, 3:10 PM CST | HIGH SUST WINDS 40 | 5 Nnw Pampa, TX | |
| Feb 28, 3:18 PM CST | WILDFIRE 0 | 6 Ssw Hartley, TX | |
| Feb 28, 3:33 PM CST | NON-TSTM WND GST 62 | 9 N Amarillo, TX | |
| Feb 28, 3:35 PM CST | HIGH SUST WINDS 46 | 3 Nne Umbarger, TX | |
| Feb 28, 3:45 PM CST | NON-TSTM WND GST 66 | 2 Wnw Hereford, TX | |
| Feb 28, 3:48 PM CST | NON-TSTM WND GST 59 | 6 Ene Amarillo, TX | |
| Feb 28, 3:50 PM CST | NON-TSTM WND GST 61 | 6 Ene Amarillo, TX | |
| Feb 28, 3:55 PM CST | NON-TSTM WND GST 59 | 3 Nne Umbarger, TX | |
| Feb 28, 3:57 PM CST | NON-TSTM WND GST 64 | 4 Nnw Lake Tanglewood, TX | |
| Feb 28, 4:02 PM CST | NON-TSTM WND GST 61 | 3 Nne Umbarger, TX | |
| Feb 28, 4:03 PM CST | NON-TSTM WND GST 58 | 2 W Guymon, OK | |
| Feb 28, 4:05 PM CST | HIGH SUST WINDS 44 | 2 E Goodwell, OK | |
| Feb 28, 4:11 PM CST | HIGH SUST WINDS 47 | 1 Ssw Panhandle, TX | |
| Feb 28, 4:31 PM CST | WILDFIRE 0 | Dawn, TX | |
| Feb 28, 4:35 PM CST | HIGH SUST WINDS 41 | 2 E Goodwell, OK | |
| Feb 28, 4:37 PM CST | NON-TSTM WND GST 63 | 6 Ene Amarillo, TX | |
| Feb 28, 4:51 PM CST | WILDFIRE 0 | 3 Ssw Timbercreek Canyo, TX | |
| Feb 28, 4:55 PM CST | HIGH SUST WINDS 42 | 10 Ene Palo Duro Canyon, TX | |
| Feb 28, 5:03 PM CST | HIGH SUST WINDS 47 | Goodnight, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2351 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600 WWUS84 KAMA 272146 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 346 PM CST Mon Feb 27 2017 OKZ001-002-TXZ001-002-006-007-011-012-016-017-281215- /O.UPG.KAMA.FW.A.0005.170228T1700Z-170301T0100Z/ /O.NEW.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/ /O.CON.KAMA.FW.W.0007.000000T0000Z-170228T0100Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter- Deaf Smith-Randall- 346 PM CST Mon Feb 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN PORTIONS OF THE TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect from 11 AM to 7 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest winds 15 to 30 mph with gusts to near 40 mph are expected across the warning area through early this evening. Southwest winds 30 to 40 mph with gusts up to 55 mph are expected across the warning area on Tuesday. * Relative Humidity...Relative humidities through early this evening will range from 10 to 15 percent. Afternoon minimum relative humidities on Tuesday will drop to around 15 percent. * Timing...Critical fire weather conditions for today are expected through 7 PM CST. Critical fire weather conditions are expected from 11 AM until 7 PM on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ003-TXZ003>005-008>010-013>015-018>020-281215- /O.UPG.KAMA.FW.A.0005.170228T1700Z-170301T0100Z/ /O.NEW.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/ Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill- Carson-Gray-Wheeler-Armstrong-Donley-Collingsworth- 346 PM CST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect from 11 AM to 7 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Beaver. In Texas...Hansford... Ochiltree...Lipscomb...Hutchinson...Roberts...Hemphill... Carson... Gray...Wheeler...Armstrong...Donley and Collingsworth. * 20 Foot Winds...west 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...as low as 15 percent. * Timing...Critical fire weather conditions are expected to begin around 11 AM CST Tuesday morning and expected to end around 7 PM CST Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
635 WWUS84 KAMA 280108 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 708 PM CST Mon Feb 27 2017 OKZ001-002-TXZ001-002-006-007-011-012-016-017-281300- /O.EXP.KAMA.FW.W.0007.000000T0000Z-170228T0100Z/ /O.CON.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter- Deaf Smith-Randall- 708 PM CST Mon Feb 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN PORTIONS OF THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest winds 30 to 40 mph with gusts up to 55 mph are expected across the warning area on Tuesday. * Relative Humidity...falling to around 15 percent. * Timing...Critical to extremely critical fire weather conditions are expected from 11 AM until 7 PM on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ003-TXZ003>005-008>010-013>015-018>020-281300- /O.CON.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/ Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill- Carson-Gray-Wheeler-Armstrong-Donley-Collingsworth- 708 PM CST Mon Feb 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Beaver. In Texas...Hansford... Ochiltree...Lipscomb...Hutchinson...Roberts...Hemphill... Carson... Gray...Wheeler...Armstrong...Donley and Collingsworth. * 20 Foot Winds...southwest 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...as low as 15 percent. * Timing...Critical to extremely critical fire weather conditions are expected to begin around 11 AM CST Tuesday morning and are expected to end around 7 PM CST Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
460 WWUS84 KAMA 280913 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 313 AM CST Tue Feb 28 2017 OKZ001>003-TXZ001>020-010100- /O.CON.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 313 AM CST Tue Feb 28 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley and Collingsworth. * 20 Foot Winds...southwest to west 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...10 to 15 percent with lowest RH values across the southeast Texas Panhandle. * Timing...Critical to extremely critical fire weather conditions are expected to begin around 11 AM CST Tuesday morning and are expected to end around 7 PM CST Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 2:18 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 27, 2:18 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
218 PM CST Mon Feb 27 2017
.DISCUSSION...
Upper level trough stretches from Idaho into Southern California
this afternoon. This trough is expected to swing east overnight
tonight and will be emerging onto the high plains by late Tuesday
afternoon. As height falls spread across the rockies, a lee-side
surface low will intensify over southeast Colorado tonight and
then this surface low will track east very near the Kansas and
Oklahoma state lines. This intense low coupled with the strong
winds aloft associated with the upper trough should bring strong
winds especially to the western and southern Texas Panhandle where
a High Wind Watch has been issued. Southwest winds of 30 to 40
mph with gusts to around 60 mph will be possible within the watch
area. Elsewhere, winds will be up in the 25 to 35 mph range with
higher gusts. The winds will slowly come down during the evening
hours. However, winds may stay up in the 20 to 30 mph range behind
a cold front that will sweep south behind the upper trough. A few
rain showers would not be out of the question, mainly across the
Oklahoma Panhandle in association with the cold front. Any showers
are expected to remain light at this time.
The upper level trough will exit the region by Wednesday and the
winds are expected to decrease. The flow aloft will remain
generally zonal through the rest of the forecast with any cold
winter-like temperatures remaining well to our north.
&&
.FIRE WEATHER...
A Red Flag Warning has been issued for Tuesday. 20 foot winds will
be well above 20 mph and relative humidity values will fall to
around 15 percent or less, especially across the southeast half of
the Texas Panhandle. Elevated fire weather conditions may return
to parts of the panhandles Friday and Saturday as winds start to
increase again.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 47 72 30 53 29 / 0 5 10 0 0
Beaver OK 48 73 30 56 26 / 0 20 20 0 0
Boise City OK 42 64 24 51 25 / 0 20 20 0 0
Borger TX 49 73 32 54 31 / 0 10 5 0 0
Boys Ranch TX 47 71 29 54 28 / 0 10 10 0 0
Canyon TX 46 73 29 53 28 / 0 5 10 0 0
Clarendon TX 49 77 34 56 31 / 0 5 5 0 0
Dalhart TX 43 68 25 51 25 / 0 10 5 0 0
Guymon OK 45 70 28 52 27 / 0 20 20 0 0
Hereford TX 45 71 28 53 27 / 0 5 10 0 0
Lipscomb TX 47 77 32 53 28 / 0 10 5 0 0
Pampa TX 48 71 30 50 29 / 0 5 10 0 0
Shamrock TX 48 78 36 57 31 / 0 0 5 0 0
Wellington TX 48 80 38 60 32 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 11 AM to 7 PM CST Tuesday for the
following zones: Armstrong...Carson...Collingsworth...
Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Oldham...Potter...Randall...Roberts...Sherman...Wheeler.
Red Flag Warning until 7 PM CST this evening for the following
zones: Dallam...Deaf Smith...Hartley...Moore...Oldham...
Potter...Randall...Sherman.
High Wind Watch from Tuesday morning through Tuesday evening for
the following zones: Armstrong...Carson...Collingsworth...
Dallam...Deaf Smith...Donley...Gray...Hartley...Moore...
Oldham...Potter...Randall...Wheeler.
OK...Red Flag Warning from 11 AM to 7 PM CST Tuesday for the
following zones: Beaver...Cimarron...Texas.
Red Flag Warning until 7 PM CST this evening for the following
zones: Cimarron...Texas.
&&
16/15Hazardous weather outlook, Feb 27, 3:32 PM CST, 14 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 332 PM CST Mon Feb 27 2017 OKZ001>003-TXZ001>020-280945- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 332 PM CST Mon Feb 27 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Critical fire weather conditions will continue across the western Texas and Oklahoma Panhandles through 7 pm with elevated conditions expected across the eastern Panhandles. A Red Flag Warning is in effect for the western Texas and Oklahoma Panhandles for SW winds at 15 to 30 mph with min RH values around 10 to 15 percent. A Fire Danger Statement remains in effect until 7 pm for the eastern Texas and Oklahoma Panhandles for SW winds at 10 to 25 mph with min RH values around 15 to 20 percent. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to critical fire weather conditions will be possible during the afternoons Tuesday, Friday, and Saturday for portions of the Panhandles. A Red Flag Warning is in effect for the entire forecast area on Tuesday. A High Wind Watch is in effect Tuesday afternoon across the western and southern portions of the Texas Panhandle as winds are expected to be southwest at 35 to 45 mph with gusts over 65 mph possible. Some areas in the north central and northeast Texas Panhandle may meet Wind Advisory Criteria. Patchy blowing dust is expected Tuesday afternoon across the southwestern and south central Texas Panhandle which may reduce visibilities at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions on Tuesday, Friday, and Saturday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:42 AM CST | Red Flag Warning | AMA | Cimarron, Texas | 15 hr |
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.